Existence of smooth solutions to coupled chemotaxis-fluid equations

Myeongju Chae, Kyungkeun Kang, Jihoon Lee

Research output: Contribution to journalArticle

91 Citations (Scopus)

Abstract

We consider a system coupling the parabolic-parabolic chemotaxis equations to the incompressible Navier-Stokes equations in spatial dimensions two and three. We establish the local existence of regular solutions and present some blow-up criterions. For two dimensional chemotaxis-Navier-Stokes equations, regular solutions constructed locally in time are, in reality, extended globally under some assumptions pertinent to experimental observations in [21] on the consumption rate and chemotactic sensitivity. We also show the existence of global weak solutions in spatially three dimensions with stronger restriction on the consumption rate and chemotactic sensitivity.

Original languageEnglish
Pages (from-to)2271-2297
Number of pages27
JournalDiscrete and Continuous Dynamical Systems- Series A
Volume33
Issue number6
DOIs
Publication statusPublished - 2013 Jun 1

All Science Journal Classification (ASJC) codes

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Existence of smooth solutions to coupled chemotaxis-fluid equations'. Together they form a unique fingerprint.

  • Cite this